Florida, 2024Flash Flooding in Florida, June 27 to 29, 2024
June 27 to 29, 2024 · NWS TAE · 2 events in 2 counties and zones
Slow moving thunderstorms produced localized flash flooding across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced localized flash flooding across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 27, 1:27 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 27, 1:27 AM CST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
327 AM EDT Thu Jun 27 2024
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE
WEATHER, HYDROLOGY...
.NEAR TERM...
(Today and tonight)
Issued at 319 AM EDT Thu Jun 27 2024
Finally, a break in the heat, but it comes with a higher chance for
showers and thunderstorms. In fact, a few showers and storms are
already getting going along the Emerald Coast early this morning.
Expect showers and thunderstorms to increase near the coast this
morning, then spread inland through the late morning and afternoon
as a shortwave approaches the area. Coverage will be greater than
the past few days, bringing much needed rain to the area. Some of
the storms today could be strong to briefly severe, mainly over
the GA counties and the FL Big Bend north of I-10 where there will
be a little more time to destabilize. Deep- layer shear will also
increase to about 15-20 kt in this area, which is sufficient for
severe storms in the summer. There is also ample instability, but
not a lot of DCAPE, so storms in south Georgia and north Florida
would be capable of water-loaded downbursts today. This is where
SPC has outlined a Marginal Risk of severe weather (level 1 of 5)
for today due to the threat of locally damaging wind gusts. Storms
should move out of the area early this evening, but additional
showers and storms will develop during the overnight hours near
the Emerald Coast again as the shortwave still slowly moves
through the area.
Thanks to the added cloud cover and beneficial rain, high
temperatures will be quite a bit "cooler" than recent days with
upper 80s to lower 90s across the area. Heat index values will still
be around 100-107 given the abundant moisture in place. Lows tonight
will still be muggy as well, settling into the middle to upper
70s.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 319 AM EDT Thu Jun 27 2024
An upper level short wave trough and an associated surface feature
will enhance convective coverage on Friday. As these features weaken
or dissipate, PoPs will decrease a bit, but good coverage is still
expected. With WMSI expected to be lower today than on Wednesday,
the threat for severe downbursts is lower. As for temps, the
convective coverage and associated cloud cover should keep max temps
close to seasonal averages on Friday. Nevertheless, some inland
locations in Florida could flirt with heat advisory criteria with
heat indices around 108 degrees.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 319 AM EDT Thu Jun 27 2024
The upper ridge will retrograde westward during this period putting
the area in a northwest flow regime. This will help to drive another
frontal boundary into the area by early next work week, increasing
PoPs once again. Heat indices look to reach advisory levels from
U.S. 84 in South GA south across parts of the FL Big Bend on Sunday
with the hottest day appearing to be Monday when an advisory may be
needed for most of our FL counties. Convective coverage will drop
back to seasonal levels for the mid to late part of next week
allowing actual temperatures to rise back into the upper 90s for
many areas. We can't rule out a few spots reaching 100.
&&
.AVIATION...
(06Z TAFS)
Issued at 319 AM EDT Thu Jun 27 2024
VFR conditions are largely expected the next 6 hours or so at all
terminals. However, some patchy fog is possible near TLH and VLD,
bringing possible IFR/LIFR cigs and/or MVFR vsbys. Additionally,
TSRA will begin developing near ECP by 11z, then developing
further and spreading northeastward across all terminals between
13-17z. MVFR cigs/vsbys are possible in the storms. TSRA will
begin exiting around 20-23z, with VFR conditions resuming
thereafter. There's some possibility that TSRA will redevelop near
ECP toward the end of the TAF period, but confidence is too low
for inclusion in this forecast.
&&
.MARINE...
Issued at 319 AM EDT Thu Jun 27 2024
The rip current risk looks to remain high today and Friday for our
southwest facing beaches, and this elevated risk could persist
through the weekend, once again.
Outside the surf zone, moderate west to southwest winds will persist
with some weakening in wind speeds expected by the weekend and
into early next week.
&&
.FIRE WEATHER...
Issued at 319 AM EDT Thu Jun 27 2024
South to southwest transport winds around 10-15 mph combined with
increasingly high dispersions each day will result in spreading
pockets of high dispersions each day. Showers and thunderstorms will
be likely starting near the coast this morning, then spreading
inland in the afternoon and evening. Some of the storms today could
be strong to briefly severe with strong gusty winds being the
primary threat. We'll repeat the high rain chances Friday and
Saturday.
&&
.HYDROLOGY...
Issued at 319 AM EDT Thu Jun 27 2024
There are no flooding concerns at this time outside of localized
nuisance flooding caused by slow-moving storms each afternoon.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 91 76 90 76 / 60 30 90 20
Panama City 87 79 88 79 / 70 60 80 30
Dothan 89 75 90 74 / 70 30 80 20
Albany 90 75 91 74 / 60 30 80 20
Valdosta 93 76 93 75 / 60 40 70 20
Cross City 90 77 92 76 / 50 30 80 30
Apalachicola 88 80 88 80 / 60 50 80 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for FLZ112-114.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Young
SHORT TERM...Wool
LONG TERM....Wool
AVIATION...Young
MARINE...Wool
FIRE WEATHER...Young
HYDROLOGY...Wool
In the hours before
Special weather statement, Jun 27, 1:58 AM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
258 AM CDT Thu Jun 27 2024
FLZ008-010-108-270845-
Central Walton FL-South Walton FL-Washington FL-
258 AM CDT Thu Jun 27 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WALTON AND SOUTHWESTERN
WASHINGTON COUNTIES THROUGH 345 AM CDT...
At 258 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Eglin Air Force Base, or 12 miles northeast of
Santa Rosa Beach, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eglin Air Force Base, Live Oak, Freeport, Ebro, Hinsons Crossroads,
Red Bay, Portland, Rock Hill, Bruce, Red Head, Eucheeanna, Millers
Ferry, New Home, and Knox Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3064 8627 3068 8584 3044 8582 3044 8586
3042 8587 3042 8614 3043 8612 3044 8616
3046 8615 3047 8614 3048 8614 3046 8616
3046 8619 3050 8620 3047 8623 3049 8626
TIME...MOT...LOC 0758Z 265DEG 21KT 3053 8615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGFlash Flood, Walton
- When
- June 27, 4:01 AM CST to 6:15 AM CST
- Where
- Walton County, 1 mi S of Freeport to 1 mi SE of Freeport
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.476, -86.130
South Walton fire reported several flooded roadways in the southern part of the county.
Flash Flood, Gadsden
- When
- June 29, 8:30 PM EST to 9:15 PM EST
- Where
- Gadsden County, 1.54 mi NE of Concord to 1.35 mi ENE of Concord
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 30.663, -84.339
The Gray Lily Farm driveway washed out due to heavy rain in a short period of time on Saturday evening. A nearby CoCoRaHS station measured 3.78 inches of rain, most of which fell in 1 to 2 hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 27 to 29, 20243 deaths · 3 events
- Lightning Strike in Texas, June 27, 20241 death · 1 event
- Tornadoes and Hail in North Dakota, June 27, 2024$252,000 · 1.5 in hail · 20 events
- Wildfire in Oklahoma, June 27 to 30, 2024$311,000 · 1 event
- Excessive Heat in Texas, June 27 to 29, 202436 events
- Tornado in Louisiana, June 27, 2024$50,000 · EF0 · 1 event
- Hail and Damaging Winds in Montana, June 27, 20241.75 in hail · 28 events
- Tornado and Hail in South Dakota, June 27, 2024EF0 · 24 events
- Damaging Winds in Montana, June 27, 202461 kt wind · 17 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 27, 202454 kt wind · 12 events
- Damaging Winds in South Dakota, June 27, 202479 kt wind · 12 events
- Flash Flood and Debris Flow in Utah, June 27, 20241.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191256, 1191259.